Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2009, Article ID 485842, 9 pages
http://dx.doi.org/10.1155/2009/485842
Research Article

Some New Wilker-Type Inequalities for Circular and Hyperbolic Functions

Department of Mathematics, Zhejiang Gongshang University, Hangzhou, Zhejiang 310018, China

Received 4 March 2009; Accepted 11 May 2009

Academic Editor: Ferhan Atici

Copyright © 2009 Ling Zhu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In this paper, we give some new Wilker-type inequalities for circular and hyperbolic functions in exponential form by using generalizations of Cusa-Huygens inequality and Cusa-Huygens-type inequality.

1. Introduction

Wilker [1] proposed two open questions, the first of which was the following statement.

Problem 1. Let . Then holds.

Sumner et al. [2] proved inequality (1.1). Guo et al. [3] gave a new proof of inequality (1.1). Zhu [4, 5] showed two new simple proofs of Wilker’s inequality above, respectively.

Recently, Wu and Srivastava [6] obtained Wilker-type inequality as follows: Baricz and Sandor [7] found that inequality (1.2) can be proved by using inequality (1.1).

On the other hand, in the form of inequality (1.1), Zhu [5] obtained the following Wilker type inequality:

In fact, we can obtain further results:

In this note, we establish the following four new Wilker type inequalities in exponential form for circular and hyperbolic functions.

Theorem 1.1. Let , and . Then(i)when , the inequality holds;(ii)when , inequality (1.5) is revered.

Theorem 1.2. Let and . Then the inequality holds.

Theorem 1.3. Let , and . Then(i)when , the inequality holds;(ii)when , inequality (1.7) is revered.

Theorem 1.4. Let and . Then the inequality holds.

2. Lemmas

Lemma 2.1 (see [824]). Let be two continuous functions which are differentiable on . Further, let on . If is increasing (or decreasing) on , then the functions and are also increasing (or decreasing) on .

Lemma 2.2 (see [2527]). Let and () be real numbers, and let the power series and be convergent for . If for and if is strictly increasing (or decreasing) for then the function is strictly increasing (or decreasing) on .

Lemma 2.3 (see [28, 29]). Let , then the inequality holds.

Lemma 2.4. Let , then the inequality holds.

Proof. The following power series expansion can be found in [30, 1.3.1.4 ( 3)] Then

Lemma 2.5 (see [5, 31]). Let . Then the inequality holds.

Lemma 2.6 (see [5, 31, 32]). Let . Then the inequality holds.

Lemma 2.7. Let . Then the function increases as increases on .

Lemma 2.8. Let . Then the function increases as increases on .

Lemma 2.9 (a generalization of Cusa-Huygens inequality). Let and . Then the inequality or holds.

Lemma 2.10 (a generalization of Cusa-Huygens type inequality). Let and . Then the inequality or holds.

3. Proofs of Lemma 2.7 and Theorem 1.1

Proof of Lemma 2.7. Direct calculation yields , where First, we have by Lemma 2.5. Second, when letting for , we have , and for , so and . Thus and . The proof of Lemma 2.7 is complete.

Proof of Theorem 1.1. From Lemma 2.7 we have for . That is, (1.5) holds. At the same time, we have for . That is, (1.5) is revered.

4. Proofs of Lemma 2.9 and Theorem 1.2

Proof of Lemma 2.9. Let , where , and . Then where where . Then where , and . By (2.1), (2.2), and (2.3), we have where and .
When setting , we have that is increasing for is increasing from onto by Lemma 2.2. When , we have . So is increasing on . This leads to that is increasing on . Thus is increasing on by Lemma 2.1. At the same time, . So the proof of Lemma 2.9 is complete.

Proof of Theorem 1.2. From Theorem 1.1, when we have On the other hand, when we can obtain by the arithmetic mean-geometric mean inequality and Lemma 2.9. So holds.
Combining (4.5) and (4.7) gives (1.6).

5. Proofs of Lemma 2.8 and Theorem 1.3

Proof of Lemma 2.8. Direct calculation yields , where First, for . Second, we have by Lemma 2.6. Thus and . The proof of Lemma 2.8 is complete.

Proof of Theorem 1.3. From Lemma 2.8 we have for . That is, (1.7) holds. At the same time, we have for . That is, (1.7) is revered.

6. Proofs of Lemma 2.10 and Theorem 1.4

Proof of Lemma 2.10. Let , where , and . Then where and . Since where and .
When setting , we have is decreasing for is decreasing on by Lemma 2.2. At the same time, the function is decreasing on when . By (6.1), we obtain that is decreasing on . Thus is decreasing on by Lemma 2.1. At the same time, . So the proof of Lemma 2.10 is complete.

Proof of Theorem 1.4. By the same way as Theorem 1.2, we can prove Theorem 1.4.

7. Open Problem

In this section, we pose the following open problem: find the respective largest range of such that the inequalities (1.6) and (1.8) hold.

References

  1. J. B. Wilker, “E3306,” The American Mathematical Monthly, vol. 96, no. 1, p. 55, 1989. View at Google Scholar
  2. J. S. Sumner, A. A. Jagers, M. Vowe, and J. Anglesio, “Inequalities involving trigonometric functions,” The American Mathematical Monthly, vol. 98, no. 3, pp. 264–267, 1991. View at Google Scholar
  3. B.-N. Guo, B.-M. Qiao, F. Qi, and W. Li, “On new proofs of Wilker's inequalities involving trigonometric functions,” Mathematical Inequalities & Applications, vol. 6, no. 1, pp. 19–22, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. L. Zhu, “A new simple proof of Wilker's inequality,” Mathematical Inequalities & Applications, vol. 8, no. 4, pp. 749–750, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. L. Zhu, “On Wilker-type inequalities,” Mathematical Inequalities & Applications, vol. 10, no. 4, pp. 727–731, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S.-H. Wu and H. M. Srivastava, “A weighted and exponential generalization of Wilker's inequality and its applications,” Integral Transforms and Special Functions, vol. 18, no. 7-8, pp. 529–535, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. A. Baricz and J. Sandor, “Extensions of the generalized Wilker inequality to Bessel functions,” Journal of Mathematical Inequalities, vol. 2, no. 3, pp. 397–406, 2008. View at Google Scholar
  8. G. D. Anderson, M. K. Vamanamurthy, and M. Vuorinen, “Inequalities for quasiconformal mappings in space,” Pacific Journal of Mathematics, vol. 160, no. 1, pp. 1–18, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. G. D. Anderson, S.-L. Qiu, M. K. Vamanamurthy, and M. Vuorinen, “Generalized elliptic integrals and modular equations,” Pacific Journal of Mathematics, vol. 192, no. 1, pp. 1–37, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. I. Pinelis, “L'Hospital type results for monotonicity, with applications,” Journal of Inequalities in Pure and Applied Mathematics, vol. 3, no. 1, article 5, pp. 1–5, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. I. Pinelis, ““Non-strict” l'Hospital-type rules for monotonicity: intervals of constancy,” Journal of Inequalities in Pure and Applied Mathematics, vol. 8, no. 1, article 14, pp. 1–8, 2007. View at Google Scholar · View at MathSciNet
  12. L. Zhu, “Sharpening Jordan's inequality and the Yang Le inequality,” Applied Mathematics Letters, vol. 19, no. 3, pp. 240–243, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. L. Zhu, “Sharpening Jordan's inequality and Yang Le inequality. II,” Applied Mathematics Letters, vol. 19, no. 9, pp. 990–994, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. L. Zhu, “Sharpening of Jordan's inequalities and its applications,” Mathematical Inequalities & Applications, vol. 9, no. 1, pp. 103–106, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. L. Zhu, “Some improvements and generalizations of Jordan's inequality and Yang Le inequality,” in Inequalities and Applications, Th. M. Rassias and D. Andrica, Eds., CLUJ University Press, Cluj-Napoca, Romania, 2008. View at Google Scholar
  16. L. Zhu, “A general refinement of Jordan-type inequality,” Computers & Mathematics with Applications, vol. 55, no. 11, pp. 2498–2505, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. F. Qi, D.-W. Niu, J. Cao, and S. X. Chen, “A general generalization of Jordan's inequality and a refinement of L. Yang's inequality,” RGMIA Research Report Collection, vol. 10, no. 3, supplement, 2007. View at Google Scholar
  18. S. Wu and L. Debnath, “A new generalized and sharp version of Jordan's inequality and its applications to the improvement of the Yang Le inequality,” Applied Mathematics Letters, vol. 19, no. 12, pp. 1378–1384, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. S. Wu and L. Debnath, “A new generalized and sharp version of Jordan's inequality and its applications to the improvement of the Yang Le inequality. II,” Applied Mathematics Letters, vol. 20, no. 5, pp. 532–538, 2007. View at Google Scholar · View at MathSciNet
  20. D.-W. Niu, Z.-H. Huo, J. Cao, and F. Qi, “A general refinement of Jordan's inequality and a refinement of L. Yang's inequality,” Integral Transforms and Special Functions, vol. 19, no. 3-4, pp. 157–164, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. S.-H. Wu, H. M. Srivastava, and L. Debnath, “Some refined families of Jordan-type inequalities and their applications,” Integral Transforms and Special Functions, vol. 19, no. 3-4, pp. 183–193, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. S. Wu and L. Debnath, “A generalization of L'Hospital-type rules for monotonicity and its application,” Applied Mathematics Letters, vol. 22, no. 2, pp. 284–290, 2009. View at Google Scholar · View at MathSciNet
  23. S. Wu and L. Debnath, “Jordan-type inequalities for differentiable functions and their applications,” Applied Mathematics Letters, vol. 21, no. 8, pp. 803–809, 2008. View at Publisher · View at Google Scholar
  24. S. Wu and L. Debnath, “A generalization of L'Hôspital-type rules for monotonicity and its application,” Applied Mathematics Letters, vol. 22, no. 2, pp. 284–290, 2009. View at Google Scholar · View at MathSciNet
  25. M. Biernacki and J. Krzyż, “On the monotonity of certain functionals in the theory of analytic functions,” Annales Universitatis Mariae Curie-Sklodowska, vol. 9, pp. 135–147, 1955. View at Google Scholar · View at MathSciNet
  26. S. Ponnusamy and M. Vuorinen, “Asymptotic expansions and inequalities for hypergeometric functions,” Mathematika, vol. 44, no. 2, pp. 278–301, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. H. Alzer and S.-L. Qiu, “Monotonicity theorems and inequalities for the complete elliptic integrals,” Journal of Computational and Applied Mathematics, vol. 172, no. 2, pp. 289–312, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. J.-L. Li, “An identity related to Jordan's inequality,” International Journal of Mathematics and Mathematical Sciences, vol. 2006, Article ID 76782, 6 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. S.-H. Wu and H. M. Srivastava, “A further refinement of Wilker's inequality,” Integral Transforms and Special Functions, vol. 19, no. 9-10, pp. 757–765, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  30. A. Jeffrey, Handbook of Mathematical Formulas and Integrals, Elsevier Academic Press, San Diego, Calif, USA, 3rd edition, 2004. View at MathSciNet
  31. D. S. Mitrinović, Analytic Inequalities, Springer, New York, NY, USA, 1970. View at MathSciNet
  32. J. C. Kuang, Applied Inequalities, Shangdong Science and Technology Press, Jinan, China, 3rd edition, 2004.